zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On the existence of some specific elements in finite fields of characteristic 2. (English) Zbl 1292.11136
Summary: Let $q$ be a power of 2, $n$ be a positive integer, and let $\Bbb F_{q^n}$ be the finite field with $q^n$ elements. In this paper, we consider the existence of some specific elements in $\Bbb F_{q^n}$. The main results obtained in this paper are listed as follows: (1) There is an element $\xi $ in $\Bbb F_{q^n}$ such that both $\xi $ and $\xi +\xi ^{-1}$ are primitive elements of $\Bbb F_{q^n}$ if $q=2^s$, and $n$ is an odd number no less than 13 and $s>4$. (2) For $q=2^s$, and any odd $n$, there is an element $\xi $ in $\Bbb F_{q^n}$ such that $\xi $ is a primitive normal element and $\xi +\xi^{-1}$ is a primitive element of $\Bbb F_{q^n}$ if either $n\mid (q-1)$, and $n\ge 33$, or $n\nmid (q-1)$, and $n\ge 30$, $s\ge 6$.

MSC:
11T30Structure theory of finite fields
11T23Exponential sums
11T71Algebraic coding theory; cryptography
WorldCat.org
Full Text: DOI
References:
[1] Carlitz, L.: Primitive roots in a finite field, Trans. amer. Math. soc. 73, 373-382 (1952) · Zbl 0048.27302 · doi:10.2307/1990797
[2] Chou, W. S.; Cohen, S. D.: Primitive elements with zero traces, Finite fields appl. 7, 125-141 (2001) · Zbl 0984.11065 · doi:10.1006/ffta.2000.0284
[3] Cohen, S. D.: Primitive roots in the quadratic extension of a finite field, J. lond. Math. soc. 27, 221-228 (1983) · Zbl 0514.12018 · doi:10.1112/jlms/s2-27.2.221
[4] Cohen, S. D.: Primitive elements and polynomials: existence results, Lect. notes pure appl. Math. 141, 43-45 (1992) · Zbl 0812.11069
[5] Cohen, S. D.; Hachenberger, D.: Primitive normal bases with prescribed trace, Appl. algebra engrg. Comm. comput. 9, 383-403 (1999) · Zbl 0931.12002 · doi:10.1007/s002000050112
[6] Cohen, S. D.: Primitive elements and polynomials with arbitrary trace, Discrete math. 2, 1-7 (1990) · Zbl 0711.11048 · doi:10.1016/0012-365X(90)90215-4
[7] Cohen, S. D.: Primitive polynomials with a prescribed coefficient, Finite fields appl. 12, 425-491 (2006) · Zbl 1165.11084 · doi:10.1016/j.ffa.2005.08.001
[8] Davenport, H.: Bases for finite fields, J. lond. Math. soc. 43, 21-49 (1968) · Zbl 0159.33901 · doi:10.1112/jlms/s1-43.1.21
[9] K. Dong, X. Cao, Research on the existence of power residue normal elements in finite fields, Int. J. Pure Appl. Math., in press.
[10] Eisenstein, G.: Lehrsätze, J. reine angew. Math. 39, 180-182 (1850) · Zbl 039.1074cj · doi:10.1515/crll.1850.39.180
[11] Fan, S.; Han, W.: Primitive polynomials with three coefficients prescribed, Finite fields appl. 10, 506-521 (2004) · Zbl 1083.11077 · doi:10.1016/j.ffa.2003.10.003
[12] Fan, S.; Han, W.: Primitive polynomials over finite fields of characteristic two, Appl. algebra engrg. Comm. comput. 14, 381-395 (2004) · Zbl 1056.11077 · doi:10.1007/s00200-003-0140-6
[13] Gao, S.; Von Zur Gathen, J.; Panario, D.: Gauss periods, primitive normal bases, and fast exponentiation in finite fields, Lect. notes comput. Sci. 911, 311-322 (1995) · Zbl 0906.11056
[14] Gao, S.; Vanstone, S. A.: On orders of optimal normal basis generators, Math. comp. 64, 1227-1233 (1995) · Zbl 0868.11059 · doi:10.2307/2153492
[15] Gao, S.; Von Zur Gathen, J.; Panario, D.: Gauss periods: orders and cryptographical applications, Math. comp. 67, No. 221, 343-352 (1998) · Zbl 1036.11530 · doi:10.1090/S0025-5718-98-00935-1
[16] He, L.; Han, W.: Primitive elements in the form of ${\alpha}+{\alpha}-1$ over finite fields, J. inf. Eng. univ. 2, 97-98 (2003)
[17] Hensel, K.: Über die darstellung der zahlen eines gattungsbereiches für einen beliebigen primdivisor, J. reine angew. Math. 103, 230-237 (1888) · Zbl 20.0073.03 · crelle:GDZPPN00216082X
[18] Jungnickel, D.; Vanstone, S. A.: On primitive polynomials over finite fields, J. algebra 124, 337-353 (1989) · Zbl 0694.12013 · doi:10.1016/0021-8693(89)90136-1
[19] Jr., H. W. Lenstra; Schoof, R. J.: Primitive normal bases for finite fields, Math. comp. 48, 217-231 (1987) · Zbl 0615.12023 · doi:10.2307/2007886
[20] Lidl, R.; Niederreiter, H.: Finite fields, (1983) · Zbl 0554.12010
[21] Macwilliams, F. J.; Sloane, N. J. A.: The theory of error correcting codes, (1977) · Zbl 0369.94008
[22] Moreno, O.: On primitive elements of trace equal to 1 in $GF(2m)$\ast, Discrete math. 41, 53-56 (1982) · Zbl 0485.12015 · doi:10.1016/0012-365X(82)90081-4
[23] Morgan, I. H.; Mullen, G. L.: Primitive normal polynomials over finite fields, Math. comp. 63, 759-765 (1994) · Zbl 0805.11083 · doi:10.2307/2153296
[24] Tian, Tian; Qi, Wenfeng: Primitive normal element and its inverse in finite fields, Acta math. Sinica 49, No. 3, 657-668 (2006) · Zbl 1149.11055
[25] Wan, D. Q.: Generators and irreducible polynomials over finite fields, Math. comp. 66, 1195-1212 (1997) · Zbl 0879.11072 · doi:10.1090/S0025-5718-97-00835-1
[26] D.Q. Wan, private communication (a forthcoming paper).
[27] Wassermann, A.: Zur arithmetik in endlichen körpern, Bayreuth. math. Schr. 44, 147-251 (1993) · Zbl 0786.11069